Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 224, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2003, 4:25 PM CDT for Adair County, Macon County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2003, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 25, 2003, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Adair County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 197 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 252125
SVREAX
MOC001-121-252200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CDT WED JUN 25 2003
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAIR COUNTY IN NORTHEAST MISSOURI
EASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 500 PM CDT
* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AXTELLMOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATLANTA...ANABEL...SOUTH GIFFORD BY 430 PM CDT.
LA PLATA BY 440 PM CDT.
THE TOWN OF BEVIER IS ALSO IN THE PATH OF THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEAR CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3996 9233 3996 9228 3964 9229 3963 9252
3983 9265 4001 9275 4005 9268 4005 9233
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:23 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 3:23 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 323 PM CDT WED JUN 25 2003 IN THE SHORT TERM...ONGOING WEATHER WITH VIGOROUS COLD FRONT WILL SWING PAST FORECAST AREA BY THE OVERNIGHT HOURS. WILL LEAVE FLOOD WATCH JUST FOR THE KANSAS CITY METRO AREA IN ANTICIPATION OF ONE MORE ROUND OF STORMS AS THE COLD FRONT MOVES THROUGH BY 00Z. MOST WORRIED ABOUT STREET FLOODING. BEHIND FRONT ON THURSDAY...COOLER AIR WILL SPILL IN BRINGING SOME RELIEF FROM THE HEAT. ON FRIDAY NORTHWEST UPPER FLOW WILL KEEP HOT WEATHER AT BAY...BUT LATE JUNE SUNSHINE AND THE UPPER COLD POOL MOVING OFF TO THE EAST WILL ALLOW TEMPERATURES TO RECOVER SOMEWHAT. PC IN THE EXTENDED...MODELS CONTINUE TO TREND TOWARD A DEAMPLIFICATION OF THE UPPER LEVEL PATTERN. AS THE MAIN UPPER TROUGH AXIS SHIFTS EASTWARD ACROSS THE GREAT LAKES REGION...THE NEXT UPPER LOW PRESSURE SYSTEM SPINS AS IT MAKES SLOW EASTWARD PROGRESS ACROSS WESTERN CANADA. SHORTWAVE DISTURBANCES ENTER THE RIDGE PATTERN AHEAD OF THIS SYSTEM GIVING WAY TO PRECIPITATION CHANCES ON SATURDAY AND INTO SUNDAY. A SURFACE FRONT APPROACHES THE NORTHWEST CORNER OF MISSOURI SATURDAY NIGHT INTO SUNDAY MORNING BUT LOOKS TO STALL NEAR CENTRAL IOWA DURING THE DAYTIME SUNDAY. A COUPLE OF SHORTWAVES LIFT NORTHEAST TOWARD THE REGION OVERNIGHT SATURDAY INTO SUNDAY AS THE MOISTURE AXIS AND GREATEST INSTABILITY ARE LOCATED ACROSS THE NORTHERN HALF OF THE CWA...PROVIDING FOR THUNDERSTORM CHANCES. ANOTHER SURFACE FRONT MOVES INTO THE AREA LATE TUESDAY INTO WEDNESDAY AND WILL BE THE NEXT CHANCE FOR PRECIPITATION. TEMPERATURES IN THE EXTENDED LOOKED TO BE WELL WITHIN REASON SO ONLY MINOR ADJUSTMENTS WERE MADE. STOFLET 137 PM... UPDATED FORECASTS TO ADD A FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE KANSAS CITY METRO AREA. FLASH FLOOD GUIDANCE ON THE LOW SIDE FOR PORTIONS OF THE METRO AREA...ESPECIALLY ON THE KANSAS SIDE. ALTHOUGH STORMS SHOULD MOVE THROUGH PRETTY RAPIDLY WITH FRONT PASSING THROUGH AREA IN THE 00Z TO 01Z TIMEFRAME...THINK STORMS WILL CONTAIN VERY HEAVY RAINS THAT MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN THOSE PLACES FAVORED FOR COLLECTING WATER IN HEAVY DOWNPOURS. PC 1208 PM... WILL DO SOME MINOR REWORDING TO FORECASTS TO ADD MENTION OF WINDS AND HEAVY RAIN TO THUNDERSTORM POTENTIAL THIS AFTERNOON TONIGHT. ALSO WILL RAISE POPS SOME GIVEN THE FACT THAT FRONT IS LIGHTING UP AND ONGOING CONVECTION IN WARM SECTOR AHEAD OF FRONT. MESOETA SEEMS TO HAVE THE BEST HANDLE ON TIMING OF THE FRONT WHICH SHOULD BE NOT BE GETTING TO THE KANSAS CITY AREA UNTIL AFTER 00Z. PC 329 AM... THE FOCUS OF THIS MORNINGS FORECAST IS CENTERED ON THE EXPECTED THUNDERSTORM ACTIVITY TODAY AND TONIGHT. ALL THE MODELS ARE IN GOOD AGREEMENT ON THE PROGRESSION OF THE UPPER LEVEL TROUGH AND ACCOMPANYING COLD FRONT AS IT PUSHES ITS WAY THROUGH THE PLAINS STATES TODAY. SATELLITE...SURFACE AND RADAR DATA BACKUP THE CURRENT ANALYSIS OF THE MODELS. RADAR TRENDS PLACE THE FIRST LINES OF CURRENT ONGOING CONVECTION IN THE EXTREME NORTHWEST CORNER OF MISSOURI AROUND 14Z. NOT ENTIRELY SURE THAT THE CONVECTION WILL HOLD TOGETHER THAT LONG. THE RADAR RETURNS ARE STARTING TO LOOK A LITTLE RAGGED. THE STORMS APPEAR TO BE HAVING A HARD TIME MAINTAINING COMPOSURE ALONG THE SOUTHERN END AS LOW LEVEL WINDS CONTINUE TO VEER UNDER THE INFLUENCE OF THE APPROACHING TROUGH. HENCE...I HAVE CONTINUED WITH ONLY CHANCE POPS IN THE NORTHWEST CORNER OF MISSOURI FOR THIS MORNING. THE COLD FRONT SHOULD MOVE INTO MISSOURI IN THE LATE AFTERNOON EARLY EVENING HOURS. EXPECT CONVECTION TO FIRE IN EAST KANSAS/WEST MISSOURI SOMETIME BEFORE THAT IN THE NOON TO EARLY AFTERNOON TIME FRAME. A COMBINATION OF SURFACE HEATING AND UPPER LEVEL DYNAMICS SHOULD HELP KICK THINGS OFF. I WENT AHEAD AND SLIGHTLY EXPENDED THE LIKELY POPS FOR THE MID AFTERNOON HOURS AS THERE SEEMS TO BE THE POTENTIAL FOR A SHORT WAVE...CURRENTLY COMING OUT OF TEXAS...KICKING OFF ADDITIONAL CONVECTION AHEAD OF THE FRONT. ADJUSTED THIS AFTERNOONS HIGH TEMPS DOWN A COUPLE OF DEGREES AS CLOUD COVER OFF THE STORMS TO OUR NORTHWEST AND ADVECTED MOISTURE FROM THE SOUTH WILL CONSPIRE AGAINST US. HOWEVER...GOING TEMPS ARE STILL WARMER THEN THE MAV OR MET GUIDANCE NUMBERS WHICH CAME IN WITH NUMBERS IN THE LOW TO MID 80S FOR MUCH EAST KANSAS AND MISSOURI TODAY. CUTTER .EAX... KS...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES KSZ103>105. MO...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES MOZ028>029...MOZ037...MOZ043.
Hazardous weather outlook, Jun 25, 1:00 PM CDT, 3 hours 25 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUN 25 2003 ...SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 70 MPH AND HAIL UP TO GOLF BALLS CAN BE EXPECTED THIS AFTERNOON AND INTO TONIGHT AS A COLD FRONT MOVES FROM EASTERN KANSAS ACROSS MISSOURI. IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE...AND LOCALIZED FLOODING MAY BECOME A CONCERN. AREAS THREATENED INCLUDE THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST FOR SATURDAY NIGHT AND INTO SUNDAY AS A FRONT STALLS IN THE REGION. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. PC
In the hours before
Local storm report, Jun 25, 3:07 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
0307 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM GALLATIN MO 60 MPH TSTORM WIND
06/25/03 DAVIESS SPOTTER ESTIMATED 50 TO 60
MPH WINDS IN
GALLATIN...POSSIBLE TREE
DOWN ON NEIGHBORS HOUSE.
HUDSONLocal storm report, Jun 25, 3:11 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 1 W GALLATIN MO 60 MPH TSTM GUST
06/25/03 DAVIESS REPORTED BY HAM RADIO
OPERATOR.
0300 PM PATTONSBURG MO 60 MPH TSTM GUST
06/25/03 DAVIESS REPORTED BY HAM RADIO
OPERATOR.
0300 PM BENDENA KS 70 MPH TSTM GUST
06/25/03 DONIPHAN REPORTED BY EMERGENCY
MANAGEMENT.
0305 PM TROY KS WIND DAMAGE
06/25/03 DONIPHAN LARGE TREE DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 25, 3:19 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
319 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 2 E CONVERSE MO 60 MPH TSTM GUST
06/25/03 CLINTON REPORTED BY STORM
SPOTTER.Local storm report, Jun 25, 3:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
332 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM TRENTON MO WIND DAMAGE
06/25/03 GRUNDY 5 TO 10 INCH DIAMETER
TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.Local storm report, Jun 25, 3:37 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
0337 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0316 PM PRINCETON MO WIND DAMAGE
06/25/03 MERCER ESTIMATED 50 TO 60 MPH
WINDS...BENT TREES TO THE
GROUND. TORRENTIAL RAIN
AND LOTS OF LIGHTNING.
HUDSONSpecial weather statement, Jun 25, 3:51 PM CDT, 34 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-252300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 351 PM CDT WED JUN 25 2003 SEVERE THUNDERSTORM WATCH NUMBER 590 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: ANDREW...ATCHISON...BUCHANAN...HOLT AND NODAWAY. IN KANSAS: ATCHISON AND DONIPHAN. SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE ATCHISON...MARYVILLE...ROCKPORT AND ST JOSEPH. SEVERE THUNDERSTORM WATCH NUMBER 590 REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...BATES...CALDWELL...CARROLL...CASS...CHARITON...CLAY... CLINTON...COOPER...DAVIESS...DE KALB...GENTRY...GRUNDY...HARRISON... HENRY...HOWARD...JACKSON...JOHNSON...LAFAYETTE...LINN...LIVINGSTON... MACON...MERCER...PETTIS...PLATTE...PUTNAM...RANDOLPH...RAY... SALINE...SCHUYLER...SULLIVAN AND WORTH. IN KANSAS: JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BETHANY... BOONVILLE...BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS CITY...KIRKSVILLE...MARSHALL...MOBERLY...OLATHE...PAOLA...SEDALIA... TRENTON AND WARRENSBURG. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:48 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 57 min |
| Jun 25, 2:14 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 61 min |
| Jun 25, 2:20 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 40 min |
| Jun 25, 2:32 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 28 min |
| Jun 25, 2:34 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 56 min |
| Jun 25, 2:37 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 38 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 45 min |
| Jun 25, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 55 min |
| Jun 25, 4:02 PM CDT | Flash Flood Warning | EAX | Andrew, Gentry, Nodaway | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.